Discussions By Condition: Medical Stories

Strange combo of symptoms

Posted In: Medical Stories 3 Replies
  • Posted By: anfran
  • August 5, 2008
  • 06:48 PM

These came on very suddenly - loud buzzing in ears (but no pain in ears), felt very hot, couldn't concentrate, vomiting/nausea, and headache. Felt sicker than I ever have in my life - just knocked me flat on my back. Doctor saw clear fluid in both ears. She diagnosed that my body was having a reaction to something it had never encountered before. This incapacitated me for 3 days. Was given a shot of steroids and a prescription for Antivert. Very vague diagnosis - anyone have any ideas?

Reply Flag this Discussion

3 Replies:

  • Does this sound like something off mystery diagnosis to anyone else? I can't figure out which episode it was, but he had like a hole in his skull or something, i don't remember. Does anyone know what I'm talking about? ALso you should consider a cerebral spinal fluid leak. http://www.dizziness-and-balance.com/disorders/central/csf-leak.htmlhttp://www.emedicine.com/Radio/topic139.htmEither way, I would not suggest a plane ride. Or other changes in pressure. Roll car windows down before going down hills. Just in case.
    qwertyuiop123 453 Replies Flag this Response
  • I know which one you mean. It was a problem with the bone that keeps you brain out of your inner ear having broken. See an Ear Nose & Throat for that. It also sounds like it could be vascular too though. Maybe try Cerebrovascular Neurologist.
    dizzy lizzie 192 Replies Flag this Response
  • This has been a little over a month ago - no recurrences. I have had trouble with my neck since then, and have been twice to the chiropracter. However, I think this was due to my own stupidity - while this was going on and I couldn't keep anything down, I didn't take my daily antidepressants. The headache was excruciating - at first it seems like it was in the front, but then it was like a tight band had been applied below both ears which extended to the base of the skull. My doctor did get that part right - I resumed normal medication, took acetaminaphin, & the headache finally went away. However, it had drawn the muscles in my neck so tightly that I've been having trouble with the neck since.
    anfran 1 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?